Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 113, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 10, 2014, 3:31 AM EST. It took effect at Dec 10, 2014, 3:02 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2014, 3:31 AM EST (08:31 UTC)
- In effect from
- Dec 10, 2014, 3:02 PM EST
- Expired
- Dec 11, 2014, 3:36 PM EST
- In force
- 25 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
856 WHUS71 KOKX 100831 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 AM EST WED DEC 10 2014 ...ROUGH CONDITIONS TO LINGER ACROSS THE WATERS THROUGH THURSDAY... ANZ330-335-102115- /O.CAN.KOKX.SC.Y.0112.000000T0000Z-141210T2300Z/ /O.NEW.KOKX.SC.Y.0113.141211T0300Z-141211T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 331 AM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ340-102115- /O.EXB.KOKX.SC.Y.0112.141211T0300Z-141211T2300Z/ PECONIC AND GARDINERS BAYS- 331 AM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-350-353-355-102115- /O.EXT.KOKX.SC.Y.0112.000000T0000Z-141211T2300Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 AM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET ON THE OCEAN WATERS. * TIMING...THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
714 WHUS71 KOKX 102002 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EST WED DEC 10 2014 ...ROUGH CONDITIONS TO LINGER ACROSS THE WATERS THROUGH THURSDAY... ANZ335-110930- /O.EXT.KOKX.SC.Y.0113.141210T2002Z-141211T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 302 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-110930- /O.EXT.KOKX.SC.Y.0112.000000T0000Z-141212T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 302 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FEET. * TIMING...THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-110930- /O.CON.KOKX.SC.Y.0112.000000T0000Z-141211T2300Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 302 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-110930- /O.CON.KOKX.SC.Y.0113.141211T0300Z-141211T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 302 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...LATE THIS EVENING THROUGH THURSDAY WITH THE STRONGEST LATE TONIGHT AND THROUGH THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ340-110930- /O.CON.KOKX.SC.Y.0112.141211T0300Z-141211T2300Z/ PECONIC AND GARDINERS BAYS- 302 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...LATE THIS EVENING THROUGH THURSDAY WITH THE STRONGEST LATE TONIGHT AND THROUGH THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
582 WHUS71 KOKX 110825 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EST THU DEC 11 2014 ...STORM CONTINUES TO IMPACT THE WATERS... ANZ338-340-345-112100- /O.CON.KOKX.SC.Y.0112.000000T0000Z-141211T2300Z/ NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 325 AM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-112100- /O.CON.KOKX.SC.Y.0113.000000T0000Z-141211T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 325 AM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-112100- /O.CON.KOKX.SC.Y.0112.000000T0000Z-141212T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 325 AM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
569 WHUS71 KOKX 112036 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EST THU DEC 11 2014 ...STORM CONTINUES TO IMPACT THE OCEAN WATERS... ANZ338-340-345-112145- /O.CAN.KOKX.SC.Y.0112.000000T0000Z-141211T2300Z/ NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 336 PM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT INTO THIS EVENING. $$ ANZ330-335-112145- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-141211T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 336 PM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT INTO THIS EVENING. $$ ANZ350-121100- /O.EXT.KOKX.SC.Y.0112.000000T0000Z-141212T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 336 PM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-121100- /O.CON.KOKX.SC.Y.0112.000000T0000Z-141212T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 336 PM EST THU DEC 11 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 1:12 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 10, 1:12 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
112 AM EST WED DEC 10 2014
.SYNOPSIS...
LOW PRESSURE OVER SOUTHEAST NEW ENGLAND WILL GRADUALLY DRIFT NORTH
INTO NORTHERN NEW ENGLAND THROUGH FRIDAY. HIGH PRESSURE WILL THEN
BUILD IN SLOWLY FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
REAL MINOR ADJUSTMENTS TO GRIDS. COASTAL FLOODING IS NO LONGER A
THREAT.
LOW PRESSURE JUST EAST OF BOSTON WILL BECOME NEARLY STATIONARY.
LIGHT RAIN/DZ OVER PORTIONS OF CT...LONG ISLAND AND THE LOWER
HUDSON VALLEY WILL LIKELY CONTINUE UNTIL SHORTWAVE PIVOTS AROUND
THE UPPER LOW LATE TONIGHT. HAVE DECREASED POPS DOWN TO LOW
CHC/SCHC RANGE UNTIL THEN AND THEN RAMP THEM BACK UP TO LIKELY/CAT
AROUND 9Z. ACTIVITY IS POINTING TOWARDS DEVELOPING SOMEWHERE IN
THE WESTERN HALF OF THE AREA SO THESE LOCATIONS HAVE THE HIGHEST
POPS.
IN TERMS OF WINTRY PRECIP...00Z GUIDANCE ONLY SUPPORTS SOME MIXING
ACROSS THE LOWER HUDSON VALLEY NORTHERN NJ TOWARD DAYBREAK. BUT
EVEN THEN BOUNDARY LAYER MAY BE A BIT WARM. UNCERTAINTY EXISTS
WITH TIMING AND QPF AMOUNTS...DUE TO DYNAMIC COOLING POTENTIAL
UNDER UPPER LOW AND BACKSIDE DEFORMATION BANDING. THINKING THAT
MOST LIKELY IS LESS THAN AN INCH OF WET SNOW ACCUM OVERNIGHT...WITH
LOW END POTENTIAL FOR 2 TO 3 INCHES. THERE ARE NO PLANNED
ADVISORIES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
THE SURFACE LOW DRIFTS INTO SE NEW ENGLAND WEDNESDAY INTO WEDNESDAY
NIGHT...WITH UPPER LOW DRIFTS NORTH UP THE HUDSON RIVER VALLEY.
COLD POOL INSTABILITY AND CYCLONIC FLOW UNDER THE STACKING LOW WILL
RESULT IN A PROLONGED PERIOD OF LIGHT TO OCCASIONALLY MODERATE BANDS
OF PRECIP ON THE BACKSIDE OF THE LOW WED THROUGH WED NIGHT.
HAVE LEANED TOWARDS THE CONSENSUS ECMWF/GFS THERMO PROFILES...WHICH
SUPPORT CONTINUED COLUMN COOLING ON THE BACKSIDE OF SURFACE LOW AND
UNDER UPPER LOW DURING THE DAY WED ACROSS WESTERN PORTIONS OF THE
CWA. THIS SHOULD TRANSITION PRECIP FROM RAIN/SNOW TO SNOW THROUGH
THE AFTERNOON INTO EVENING...CONTINUING INTO OVERNIGHT. 2 TO 4
INCHES OF SNOW POSSIBLE DURING THIS TIME PERIOD...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO ISSUE AN ADVISORY FOR LATE SECOND PERIOD/THIRD
PERIOD EVENT.
TRANSITION CLOSER TO THE COASTAL PLAIN WILL BE SLOWER...BUT EVEN THE
COAST COULD SE A DUSTING OF SNOW WED NIGHT.
OTHERWISE...CLOUDY...BREEEZY AND COOL CONDITIONS EXPECTED THROUGH
THIS TIME PERIOD...WITH HIGHS SEVERAL DEGREES BELOW SEASONABLE. LOWS
WED NIGHT GENERALLY UPPER 20S TO LOWER 30S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE PATTERN WILL BE SLOW TO EVOLVE AS THE STACKED LOW WOBBLES OVER
NEW ENGLAND THURSDAY AND FRIDAY. THIS WILL KEEP GENERALLY MOSTLY
CLOUDY SKIES...A THREAT OF SHOWERS AND DAMP CONDITIONS IN THE
FORECAST DURING THIS TIME. HAVE FOCUSED THE HIGHER POPS DURING THE
LATE MORNING AND AFTERNOON PERIODS AS ANY DIURNAL HEATING
ENHANCEMENT WILL PROBABLY BE ENOUGH TO FIRE UP SCATTERED SHOWERS.
EXPECT IT TO BE COLD ENOUGH INLAND FOR PRECIPITATION TO FALL AS SNOW
AT JUST ABOUT ANY TIME. COASTAL AREAS WILL BE A TOUCH WARMER...
KEEPING RAIN OR A MIX OF RAIN IN THE DISCUSSION AT LEAST DURING THE
DAY...AND POSSIBLY AT OVERNIGHT HOURS AS WELL. AMOUNTS WILL BE
LIGHT...SO DO NOT ANTICIPATE SIGNIFICANT IMPACTS WITH LITTLE TO NO
ACCUMULATION EXPECTED. KEPT A TIGHTER DIURNAL TEMPERATURE RANGE
WITH PREVAILING CLOUD COVER AND INTERMITTENT PRECIPITATION.
THE LOW WILL FINALLY START TO SINK TO THE SOUTHEAST AND WEAKEN OVER
THE ATLANTIC OCEAN. THIS WILL ALLOW DRIER AIR TO FILTER IN FROM THE
WEST...LEADING TO IMPROVING WEATHER OVER THE WEEKEND AND A NICE
START TO NEXT WEEK. WE SHOULD ALSO SEE A BIT OF A WARMING TREND
WITH SUNSHINE AND A MILDER AIR MASS MOVING IN.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE JUST EAST OF BOSTON WILL BECOME NEARLY STATIONARY
OVERNIGHT.
N-NW FLOW 10-15 KT WITH SOME GUSTS UP TO 20 KT SHOULD GRADUALLY BACK
MORE NW THROUGH THIS AFTERNOON...BUT STILL REMAINING N OF 310
MAGNETIC. WINDS AFTER 22Z WED SHOULD THEN BACK S OF 310 MAGNETIC AND
INCREASE TO 12-20 KT WITH GUSTS 20-25 KT.
PRECIP TYPE SHOULD BE MOSTLY RAIN OVERNIGHT...THEN A MIX WITH AND
CHANGE TO SNOW EXPECTED...FIRST AT KSWF...THEN WORKING SLOWLY
SOUTHWARD TO KHPN BY LATE MORNING OR AFTERNOON...THEN TO NYC METRO
BY MID TO LATE AFTERNOON. TIMING IS UNCERTAIN AND MAY REQUIRE
AMENDMENT. SHOULD BE LIGHT ENOUGH TO KEEP FLIGHT CAT MVFR WITH
LITTLE TO NO ACCUMULATION EXCEPT AT KSWF...WHERE IFR VSBY IN SNOW IS
EXPECTED MAINLY FOR THE AFTERNOON...WITH ACCUMULATION OF AN INCH
OR TWO.
AS THE LOW PULLS FARTHER AWAY...PRECIP SHOULD TAPER OFF WED EVENING.
.OUTLOOK FOR 00Z THU THROUGH SUNDAY...
.WED NIGHT-FRI...MVFR OR LOWER CONDS AT TIMES. RAIN AND/OR SNOW
SHOWERS POSSIBLE.
.SAT...VFR.
&&
.MARINE...
SCA REMAINS ON ALL WATERS EXCEPT THE EASTERN BAYS. ELSEWHERE SCA
REMAINS IN PLACE THROUGH WED FOR LI SOUND AND WED NIGHT ELSEWHERE
WITH GUSTS 25-30 KT AND SLOWLY SUBSIDING SEAS ON THE OCEAN WATERS.
LONG TERM... A MODERATELY TIGHT PRESSURE GRADIENT WILL LINGER
THURSDAY AND FRIDAY AS LOW PRESSURE MEANDERS OVER OR NEARBY THE
SOUTHERN NEW ENGLAND COAST. SEAS ON THE OCEAN WILL REMAIN ROUGH
THURSDAY INTO EARLY FRIDAY...BEFORE SLOWLY SUBSIDING. WINDS AND
SEAS WILL THEN REMAIN ELEVATED...BUT BELOW SMALL CRAFT CRITERIA
FROM MIDDAY FRIDAY THROUGH THE END OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
AN ADDITIONAL 1/2 TO 1 INCH OF PCPN IS POSSIBLE BY THE TIME THE
EVENT ENDS THU EVENING. RIVER LEVELS WILL RESPOND TO THIS...BUT
NOT ANTICIPATING ADDITIONAL FLOODING AT THIS TIME...ESPECIALLY
WITH THE EXPECTED PHASE CHANGE FROM LIQUID TO SOLID FORM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ338-345-
350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335.
&&
SYNOPSIS...NV/99
NEAR TERM...NV/DW
SHORT TERM...NV
LONG TERM...99
AVIATION...GOODMAN
MARINE...NV/99
HYDROLOGY...NVHazardous weather outlook, Dec 9, 6:39 PM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 639 PM EST TUE DEC 9 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-079-176>178-102345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- 639 PM EST TUE DEC 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-102345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 639 PM EST TUE DEC 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-102345- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 639 PM EST TUE DEC 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. SIGNIFICANT BEACH EROSION AND LIKELY WASH-OVERS ONTO BEACH ROADS AND PROPERTIES ALONG THE ATLANTIC OCEAN FACING BEACHES WILL CONTINUE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT BEACH EROSION AND LIKELY WASH-OVERS ONTO BEACH ROADS AND PROPERTIES ALONG THE ATLANTIC OCEAN FACING BEACHES WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.